Alert archive / Oregon / Storm Watches in 2012
Storm Watch 10, NWS Medford, OR
NWS Medford, OR issued this storm watch at Dec 18, 2012, 3:05 AM PST. It took effect at Dec 19, 2012, 10:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 18, 2012, 3:05 AM PST (11:05 UTC)
- In effect from
- Dec 19, 2012, 10:00 AM PST
- Expired
- Dec 18, 2012, 2:48 PM PST
- In force
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
620 WHUS76 KMFR 181105 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 305 AM PST TUE DEC 18 2012 PZZ370-190015- /O.CAN.KMFR.SI.Y.0131.000000T0000Z-121218T2000Z/ /O.EXT.KMFR.SW.Y.0128.000000T0000Z-121219T1000Z/ /O.UPG.KMFR.GL.A.0048.121219T1200Z-121220T1000Z/ /O.NEW.KMFR.SE.W.0061.121219T1000Z-121221T0600Z/ /O.NEW.KMFR.GL.W.0058.121219T0900Z-121219T1800Z/ /O.UPG.KMFR.SE.A.0048.121219T1200Z-121221T1000Z/ /O.NEW.KMFR.SR.A.0010.121219T1800Z-121220T1200Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 305 AM PST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 2 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 AM WEDNESDAY TO 10 PM PST THURSDAY... ...STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 2 AM WEDNESDAY TO 10 PM PST THURSDAY. IN ADDITION...A STORM WATCH HAS BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 2 AM PST WEDNESDAY. * WINDS: WINDS WILL SHIFT SOUTHERLY TUESDAY NIGHT AND RAPIDLY INCREASE TO GALE FORCE 30 TO 40 KT WITH GUSTS TO 50 KT. WINDS MAY INCREASE FURTHER TO STORM FORCE BY WEDNESDAY MORNING. * SEAS: WEST SWELL OF 13 TO 17 FEET AT 13 SECONDS WILL CONTINUE TODAY. WIND WAVES AND COMBINED SEAS WILL QUICKLY INCREASE EARLY WEDNESDAY MORNING AS THE NEXT STRONG STORM APPROACHES. SEAS WILL PEAK AT 20 TO 23 FEET WEDNESDAY AFTERNOON AND EVENING AND BEGIN TO DIMINISH THURSDAY NIGHT INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. && $$ PZZ376-190015- /O.EXT.KMFR.SW.Y.0128.000000T0000Z-121219T1000Z/ /O.CAN.KMFR.SI.Y.0131.121218T1200Z-121218T2000Z/ /O.UPG.KMFR.GL.A.0048.121219T1200Z-121220T1000Z/ /O.NEW.KMFR.SE.W.0061.121219T1000Z-121221T0600Z/ /O.NEW.KMFR.GL.W.0058.121219T0900Z-121219T1800Z/ /O.UPG.KMFR.SE.A.0048.121219T1200Z-121221T1000Z/ /O.NEW.KMFR.SR.A.0010.121219T1800Z-121220T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 305 AM PST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 2 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 AM WEDNESDAY TO 10 PM PST THURSDAY... ...STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 2 AM WEDNESDAY TO 10 PM PST THURSDAY. IN ADDITION...A STORM WATCH HAS BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 2 AM PST WEDNESDAY. * WINDS: WINDS WILL SHIFT SOUTHERLY TUESDAY NIGHT AND RAPIDLY INCREASE TO GALE FORCE 30 TO 40 KT WITH GUSTS TO 50 KT. WINDS MAY INCREASE FURTHER TO STORM FORCE BY WEDNESDAY MORNING. * SEAS: WEST SWELL OF 13 TO 17 FEET AT 13 SECONDS WILL CONTINUE TODAY. WIND WAVES AND COMBINED SEAS WILL QUICKLY INCREASE EARLY WEDNESDAY MORNING AS THE NEXT STRONG STORM APPROACHES. SEAS WILL PEAK AT 20 TO 23 FEET WEDNESDAY AFTERNOON AND EVENING AND BEGIN TO DIMINISH THURSDAY NIGHT INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. && $$ PZZ350-356-190015- /O.EXT.KMFR.SW.Y.0128.000000T0000Z-121219T1000Z/ /O.UPG.KMFR.GL.A.0048.121219T1200Z-121220T1000Z/ /O.NEW.KMFR.SE.W.0061.121219T1000Z-121221T0600Z/ /O.NEW.KMFR.GL.W.0058.121219T0900Z-121219T1800Z/ /O.UPG.KMFR.SE.A.0048.121219T1200Z-121221T1000Z/ /O.NEW.KMFR.SR.A.0010.121219T1800Z-121220T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 305 AM PST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 2 AM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 AM WEDNESDAY TO 10 PM PST THURSDAY... ...STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 2 AM WEDNESDAY TO 10 PM PST THURSDAY. IN ADDITION...A STORM WATCH HAS BEEN ISSUED. THIS STORM WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 2 AM PST WEDNESDAY. * WINDS: WINDS WILL SHIFT SOUTHERLY TUESDAY NIGHT AND RAPIDLY INCREASE TO GALE FORCE 30 TO 40 KT WITH GUSTS TO 50 KT. WINDS MAY INCREASE FURTHER TO STORM FORCE BY WEDNESDAY MORNING. * SEAS: WEST SWELL OF 13 TO 15 FEET AT 13 SECONDS WILL CONTINUE TODAY. WIND WAVES AND COMBINED SEAS WILL QUICKLY INCREASE EARLY WEDNESDAY MORNING AS THE NEXT STRONG STORM APPROACHES. SEAS WILL PEAK AT 20 TO 23 FEET WEDNESDAY AFTERNOON AND EVENING AND BEGIN TO DIMINISH THURSDAY NIGHT INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. && $$ SK HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
461 WHUS76 KMFR 181705 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 905 AM PST TUE DEC 18 2012 PZZ350-356-370-376-190000- /O.CON.KMFR.SW.Y.0128.000000T0000Z-121219T1000Z/ /O.CON.KMFR.GL.W.0058.121219T0900Z-121219T1800Z/ /O.CON.KMFR.SE.W.0061.121219T1000Z-121221T0600Z/ /O.CON.KMFR.SR.A.0010.121219T1800Z-121220T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 905 AM PST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 10 PM PST THURSDAY... ...STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY. A GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 10 PM PST THURSDAY. A STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * WINDS: WINDS WILL SHIFT SOUTHERLY TONIGHT AND RAPIDLY INCREASE TO GALE FORCE 30 TO 40 KT WITH GUSTS TO 50 KT. WINDS MAY INCREASE FURTHER TO STORM FORCE BY TOMORROW MORNING. * SEAS: WEST SWELL OF 13 TO 15 FEET AT 13 SECONDS WILL CONTINUE TODAY. WIND WAVES AND COMBINED SEAS WILL QUICKLY INCREASE EARLY TOMORROW MORNING AS THE NEXT STRONG STORM APPROACHES. SEAS WILL PEAK AT 20 TO 23 FEET TOMORROW AFTERNOON AND EVENING AND BEGIN TO DIMINISH THURSDAY NIGHT INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
034 WHUS76 KMFR 182248 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 248 PM PST TUE DEC 18 2012 PZZ350-356-370-376-191200- /O.CON.KMFR.SW.Y.0128.000000T0000Z-121219T1000Z/ /O.CON.KMFR.GL.W.0058.121219T0900Z-121219T1800Z/ /O.CON.KMFR.SE.W.0061.121219T1000Z-121221T0600Z/ /O.UPG.KMFR.SR.A.0010.121219T1800Z-121220T1200Z/ /O.NEW.KMFR.SR.W.0013.121219T1800Z-121220T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 248 PM PST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 10 PM PST THURSDAY... ...STORM WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE STORM WATCH TO A STORM WARNING...WHICH IS IN EFFECT FROM 10 AM WEDNESDAY TO 4 AM PST THURSDAY. A GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 10 PM PST THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 AM PST WEDNESDAY. * WINDS: SOUTH 20 TO 30 KT INCREASING TO GALE FORCE 30 TO 40 KT WITH GUSTS TO 50 KT LATER TONIGHT INTO WEDNESDAY MORNING. WINDS WILL INCREASE FURTHER TO STORM FORCE 40 TO 50 KT WITH GUSTS TO 65 KT WEDNESDAY AFTERNOON AND NIGHT, THEN EASE BELOW GALE BY THURSDAY MORNING. * SEAS: WEST SWELL OF 13 TO 15 FEET AT 13 SECONDS THIS EVENING WILL TRANSITION TO A CHAOTIC COMBINATION OF WIND WAVES AND SWELL BY WEDNESDAY MORNING. SEAS WILL PEAK AT 20 TO 25 FEET WEDNESDAY EVENING AND NIGHT THEN BEGIN TO DIMINISH THURSDAY NIGHT INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this storm watch went out at Dec 17, 8:27 PM PST, 6 hours 38 minutes earlier.
Area forecast discussion, Dec 17, 8:27 PM PST, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
827 PM PST MON DEC 17 2012
.UPDATE...TEMPERATURES HAVE COOLED TO NEAR OR BELOW FREEZING FOR
ALL LOCATIONS INLAND FROM THE COAST ALREADY THIS EVENING. A
DISTURBANCE IS MOVING ONTO THE COAST WHICH WILL BRING ANOTHER
ROUND OF CONVECTIVE SHOWERS TO THE WEST SIDE, WHICH WILL BE IN THE
FORM OF SNOW. THERE HAVE BEEN A FEW STRIKES WITHIN THE CELLS
OFFSHORE AND COOLING CLOUD TOPS SUGGEST THAT SNOW COULD COME DOWN
PRETTY GOOD WITHIN THE CORES. WOULD EXPECT LOW VISIBILITIES WITHIN
THE SHOWERS AND A QUICK ACCUMULATION OF AN INCH OR SO WHERE THESE
SHOWERS PASS, AND PERHAPS HIGHER AMOUNTS OVER THE MOUNTAINS.
CURRENT ROAD TEMPERATURES ARE STILL WARM ENOUGH OVER THE VALLEYS
THAT SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED ON THE ROADS, BUT
GRASSY AREAS WILL SEE ACCUMULATIONS. THE PASSES COULD GET A
LITTLE TRICKY TONIGHT THOUGH. THERE IS ANOTHER DISTURBANCE SLATED
FOR TOMORROW MORNING WHICH SHOULD BRING ANOTHER ROUND OF SNOW
SHOWERS, AND SINCE IT WILL BE COLDER, THEY WILL BE MORE LIKELY TO
STICK TO THE ROADS. A WINTER WEATHER ADVISORY REMAINS IN EFFECT
FOR THE WEST SIDE THROUGH TOMORROW AFTERNOON AND IT STILL LOOKS
GOOD. SKIES ARE CLEARING ON THE EAST SIDE AND WITH WIDESPREAD
FRESH SNOW COVER, TEMPERATURES ARE GOING TO GET VERY COLD. WE ARE
ALREADY APPROACHING OUR FORECAST LOWS IN SOME SPOTS, SO I WILL BE
UPDATING AT LEAST OUR LOW TEMP FORECAST FOR TONIGHT. -WRIGHT
&&
.AVIATION...A COLD AIR MASS WITH A SNOW LEVEL NEAR 1000 FT MSL
WILL PERSIST FOR THE REMAINDER OF THE EVENING WITH MAINLY VFR
SKIES BUT ALSO SCATTERED SNOW SHOWERS...LOCAL MVFR CEILINGS AND
AREAS OF MOUNTAIN OBSCURATIONS. LATER THIS EVENING...A WEAK LOW
PRESSURE TROUGH WILL ARRIVE AT THE COAST AND MOVE ACROSS THE AREA
THROUGH TUESDAY MORNING. THIS WILL SIGNIFICANTLY INCREASE THE
COVERAGE OF SHOWERS AND SNOW SHOWERS...ESPECIALLY WEST OF THE
CASCADES WITH THE SNOW LEVEL FALLING TO 500 FT MSL. THIS WILL
ALSO CREATE WIDESPREAD MVFR WITH OCCASIONAL IFR CONDITIONS. AFTER
18Z TUESDAY MORNING INTO TUESDAY EVENING...SHOWERS WILL DIMINISH
WITH CONDITIONS BECOMING MAINLY VFR BUT THE SNOW LEVEL WILL REMAIN
AROUND 1000 FT MSL AND THERE WILL BE LOCAL MVFR AND MOUNTAIN
OBSCURATIONS WITH THE LINGERING SHOWERS.
&&
.PREV DISCUSSION... /ISSUED 340 PM PST MON DEC 17 2012/
DISCUSSION...A COLD AIR MASS ALOFT IS MOVING OVER THE FORECAST AREA
WITH PLENTY OF INSTABILITY SHOWERS MOVING IN FROM THE NORTHWEST. THE
MAIN CONCERN TONIGHT IS THE POTENTIAL FOR LOW ELEVATION SNOW.
CURRENT SATELLITE IMAGE SHOWS A DISTURBANCE NEAR 45N/127W AND
ANOTHER...BUT SLIGHTLY STRONGER ONE NEAR 48N/131W AND ARE HEADED IN
OUR DIRECTION. THE FIRST IS EXPECTED TO AFFECT WESTERN OREGON THIS
EVENING AND THE SECOND ONE LATE TONIGHT. SNOW LEVELS ARE EXPECTED TO
LOWER TO THE VALLEY FLOOR TONIGHT WITH THE POTENTIAL FOR AN INCH OR
SO IN MEDFORD BY DAYBREAK TUESDAY WITH 1 TO 2 INCHES OVER THE
SURROUNDING HILLS. SO ANYONE PLANING ON TRAVELING TONIGHT AND FOR
THE EARLY MORNING COMMUTE SHOULD ALLOW EXTRA TIME FOR TRAVEL AND BE
AWARE OF CHANGING CONDITIONS. THE MODEL HAVE BACKED OFF ON THE
AMOUNT OF QPF OVER THE AREA THIS EVENING. SO DO NOT THINK WE'LL GET
MUCH IF ANY ACCUMULATION. THE SECOND DISTURBANCE WILL BRING
INCREASING SHOWERS LATE TONIGHT INTO EARLY TUESDAY MORNING. IT'S
DURING THIS TIME WHERE THE CHANCE FOR ACCUMULATING SNOW IS HIGHER.
SNOW SHOWERS CONTINUE TUESDAY WITH A FEW THAT COULD BE MODERATE AT
TIMES. THE HIGHEST CHANCE FOR ACCUMULATING SNOW TUESDAY IS GOING TO
BE IN AREAS THAT GET CAUGHT UNDER HEAVIER SHOWERS. THE UPPER TROUGH
AXIS SHIFTS EAST OF THE AREA TUESDAY NIGHT WITH WEAK SHORTWAVE
RIDGING. THIS WILL GIVE US A RELATIVE BREAK IN THE WEATHER. HOWEVER
A COLD AIRMASS REMAINS IN PLACE SO WERE LIKELY TO SEE TEMPERATURES
DROP BELOW FREEZING IN MANY LOCATIONS.
ANOTHER STORM WILL TAKE SHAPE WEDNESDAY. A STRONG WARM FRONT WILL
MOVE INTO THE AREA WEDNESDAY MORNING. THE MODELS DIFFER SOMEWHAT
WITH THE TIMING AND AMOUNT OF PRECIPITATION. THIS IS IMPORTANT
BECAUSE IF PRECIPITATION ARRIVES EARLIER AND IS MORE
SIGNIFICANT...THEN WE COULD HAVE ANOTHER ROUND OF SNOW IN THE
VALLEYS DUE TO COLD AIR BEING TRAPPED AT THE SURFACE. IN ADDITION
MODERATE TO STRONG WINDS ARE EXPECTED AT THE COAST WEDNESDAY MORNING
AND LASTING THROUGH WEDNESDAY AFTERNOON.
A STRONG COLD FRONT ARRIVES WEDNESDAY AFTERNOON WITH MODERATE TO
HEAVY PRECIPITATION LIKELY FOR THE COAST RANGE AND CASCADES THROUGH
THURSDAY MORNING. SNOW LEVELS MAY COME UP TO AROUND 2500 FEET
WEDNESDAY AFTERNOON BEFORE COMING DOWN WEDNESDAY NIGHT....BUT NOT
CONFIDENT WE'LL SEE ANY RISE IN SNOW LEVELS DUE TO MODERATE TO HEAVY
PRECIPITATION DRAGGING SNOW COLD AIR ALOFT DOWN. MODERATE TO HEAVY
SNOW IS LIKELY OVER THE CASCADES AND SISKIYOUS.
THE FRONT WILL MOVE INTO NORTHERN CALIFORNIA BY THURSDAY EVENING
WITH PRECIPITATION GRADUALLY DECREASE FROM NORTHWEST TO SOUTHEAST.
-PETRUCELLI
LONG TERM...THURSDAY NIGHT THROUGH SUNDAY...AN ACTIVE PATTERN WILL
CONTINUE OVER THE AREA THURSDAY NIGHT INTO THE WEEKEND AS A LARGE
TROUGH OFF THE PACNW COAST SENDS MODERATE TO STRONG DISTURBANCES
INTO THE AREA. BEGINNING SUNDAY OR MONDAY THE UPPER TROUGH IS
EXPECTED TO SHIFT INLAND BRINGING SHOWERS FOLLOWED BY A BRIEF PERIOD
OF DRY CONDITIONS WITH A WEAK UPPER LEVEL RIDGE BUILDING OVER THE
AREA. THIS RIDGE MAY NOT LAST VERY LONG AS MODELS ARE SHOWING
ANOTHER FRONTAL SYSTEM APPROACHING ON TUESDAY.
FOR THURSDAY NIGHT AND FRIDAY...MODELS ARE IN AGREEMENT SHOWING
CONTINUED MODERATE TO LIGHT RAIN AND SNOW AS A STRONG COLD FRONT
EXITS THE AREA AND ANOTHER FRONT AND SHORTWAVE MOVING INTO THE AREA.
SNOW LEVELS ARE EXPECTED IN THE 2000 TO 3000 FT LEVEL DURING THIS
PERIOD.
THEN ON SATURDAY...EXPECT ADDITIONAL RAIN AND SNOW TO MOVE INTO THE
AREA AS STRONG SHORTWAVE MOVES INTO NORTHERN CALIFORNIA. THIS MAY
ALLOW MODERATE TO HEAVY PRECIPITATION TO MOVE INTO NORTHERN
CALIFORNIA. PRECIPITATION FURTHER NORTH IS MAINLY LIGHT TO
MODERATE. SNOW LEVELS EXPECTED TO RISE TO AROUND 3000 TO 3500 FT
SATURDAY.
ADDITIONALLY...PERIODS OF BREEZY AND GUSTY WINDS ARE POSSIBLE LATE
THURSDAY THROUGH SATURDAY WITH THESE FRONTS...ESPECIALLY OVER HIGHER
TERRAIN AND INTO THE SHASTA OR SUMMER LAKE VALLEYS.
SUNDAY INTO MONDAY...MODELS SHOW THE UPPER TROUGH GRADUALLY SHIFTING
INLAND. THE ECMWF CONTINUES TO BRING THIS TROUGH INLAND
FASTER...MOVING IT OVER THE AREA SUNDAY FOLLOWED BY A WEAK HIGH
PRESSURE RIDGE BUILDING INTO THE AREA MONDAY. THE GFS IS SLOWER WITH
THE TROUGH MOVEMENT INLAND AND DOES NOT BRING RIDGING INTO THE AREA
UNTIL MONDAY NIGHT INTO TUESDAY. THE UPPER TROUGH IS EXPECTED TO
BRING A VERY COLD AIRMASS INTO THE AREA SUNDAY INTO MONDAY WITH
LIGHT SHOWERS POSSIBLE. BEHIND THE TROUGH ANY HIGH PRESSURE RIDGING
IS EXPECTED TO BE WEAK AND THE GFS AND ECMWF BOTH SHOW ANOTHER
FRONTAL SYSTEM APPROACHING TUESDAY INTO WEDNESDAY. OF CONCERN WILL
BE HOW FAST THIS NEXT FRONT MOVES INLAND...WITH A WARM FRONT
BRINGING THE POTENTIAL FOR LIGHT TO MODERATE RAIN AND SNOW AS EARLY
AS CHRISTMAS DAY. /CC
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ030.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ029.
WINTER WEATHER ADVISORY UNTIL 4 PM PST TUESDAY FOR ORZ024.
HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR ORZ021-022.
WINTER WEATHER ADVISORY UNTIL 4 PM PST TUESDAY FOR ORZ025.
WINTER WEATHER ADVISORY UNTIL 4 PM PST TUESDAY ABOVE 1000 FEET
FOR FOR ORZ021>023.
WINTER WEATHER ADVISORY UNTIL 4 PM PST TUESDAY FOR ORZ026.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM LATE TUESDAY NIGHT THROUGH LATE
WEDNESDAY NIGHT FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL NOON PST TUESDAY FOR
PZZ370.
HAZARDOUS SEAS WATCH FROM LATE TUESDAY NIGHT THROUGH LATE
WEDNESDAY NIGHT FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 4 AM TO NOON PST TUESDAY FOR
PZZ376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 4:29 PM PST | Gale Watch | MFR | 11 hr | |
| Dec 17, 4:29 PM PST | Hazardous Seas Watch | MFR | 11 hr | |
| Dec 17, 4:29 PM PST | Hazardous Seas Warning | MFR | 4 hr | |
| Dec 17, 4:29 PM PST | Small Craft Advisory for Winds | MFR | 11 hr | |
| Dec 17, 8:35 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 29 hr | |
| Dec 18, 3:05 AM PST | Gale Warning | MFR | 31 hr | |
| Dec 18, 3:05 AM PST | Hazardous Seas Warning | MFR | 4 days | |
| Dec 18, 4:10 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 63 hr |
| Dec 18, 1:10 PM PST | Wind Advisory | MFR | Jackson, Klamath | 54 hr |
| Dec 18, 2:30 PM PST | Winter Storm Warning | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 5 days |
| Dec 18, 2:30 PM PST | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 4 days |
| Dec 18, 2:48 PM PST | Storm Warning | MFR | 39 hr | |
| Dec 18, 2:51 PM PST | High Surf Warning | MFR | Coos, Curry, Douglas | 39 hr |
| Dec 18, 4:03 AM PST | Winter Storm Watch | MFR | Siskiyou | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.